Alert archive / New York / Tornado Warnings in 2020
Tornado Warning 5, NWS Albany, NY
NWS Albany, NY issued this tornado warning at May 15, 2020, 7:21 PM EDT for Ulster County, New York. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2020, 7:21 PM EDT (23:21 UTC)
- Expired
- May 15, 2020, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Ulster County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:26 PM EDT | TSTM WND DMG | 1 Sse Lomontville, NY | A NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED A MICROBURST IMPACTED MARCOTTE ROAD IN COTTEKILL, NY ON MAY 15, 2020. ESTIMATED WINDSD OF 85MPH OVER A SMALL AREA RESULTED IN SEVERAL UPROOTED AND SNAPPED HARDWOOD AND SOFTWOOD TREES. |
| May 15, 7:30 PM EDT | TSTM WND DMG | 2 N Stone Ridge, NY | TREE AND WIRES DOWN ON ATWOOD ROAD IN STONE RIDGE..CORRECTED EVENT TIME |
| May 15, 7:33 PM EDT | TSTM WND DMG | 1 N Rosendale Village, NY | TREE AND WIRES DOWN ON BINNEWATER RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WFUS51 KALY 152321
TORALY
NYC111-152345-
/O.NEW.KALY.TO.W.0005.200515T2321Z-200515T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
721 PM EDT Fri May 15 2020
The National Weather Service in Albany has issued a
* Tornado Warning for...
Southeastern Ulster County in east central New York...
* Until 745 PM EDT.
* At 721 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Kerhonkson, or 9 miles northwest of New Paltz,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
High Falls around 730 PM EDT.
New Paltz, Hurley and Tillson around 735 PM EDT.
Highland and Port Ewen around 740 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Cherrytown, Rosendale, Maple Hill, Forest Glen, Palentown, Atwood,
Liebhardt, Fantinekill, Stone Ridge and Elting Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4172 7434 4191 7433 4192 7396 4169 7397
TIME...MOT...LOC 2321Z 273DEG 36KT 4183 7423
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NAS1 follow-up statement
792
WWUS51 KALY 152337
SVSALY
Severe Weather Statement
National Weather Service Albany NY
737 PM EDT Fri May 15 2020
NYC111-152345-
/O.CON.KALY.TO.W.0005.000000T0000Z-200515T2345Z/
Ulster NY-
737 PM EDT Fri May 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EAST
CENTRAL ULSTER COUNTY...
At 737 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tillson, or near New Paltz, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Ulster County, including the following locations...
Rifton, Lefever Falls, Rosendale, Maple Hill, Plutarch, Bloomington,
Kallops Corners, Union Center, Whiteport and Wilbur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4176 7409 4192 7407 4192 7396 4175 7397
TIME...MOT...LOC 2337Z 273DEG 36KT 4182 7401
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 15, 4:55 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 15, 4:55 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 455 PM EDT Fri May 15 2020 .SYNOPSIS... A warm front moving across eastern New York and western New England this afternoon will usher in a warm and more humid air mass. As a cold front pushes into the region this evening, a line of strong to potentially severe thunderstorms will impact the region with damaging winds the main concern. High pressure return tomorrow giving us a pleasant day with seasonable temperatures. The next system to monitor arrives Sunday night into Monday which could overspread widespread rainfall across the region. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ...Tornado Watch 187 in effect until 10PM This Evening.. As of 4:30PM...Impressive line of convection is already underway downstream of Lake Ontario thanks to a lake shore boundary that served as the lifting mechanism for convection. The line of convection is now entering into the western Mohawk Valley and the southern Adirondacks. The environment includes temperatures in the upper 70s to near 80 in the Mohawk Valley with dew points in the upper 50s. The rather low dew points explains why the SPC mesoanalysis only shows about 1000J/kg of SB CAPE. However, with the advancing shortwave in the Upper Great Lakes spreading its enhanced low level jet into central/eastern NY, the effective shear has increased to 45 to 55kts. In addition, the surface warm front as stalled over the Upper Hudson Valley which serves to increase the low level directional shear. The combination of speed and directional shear and sufficient instability has led to impressive wind signatures on the current convective line. In addition, low-level lapses near 8C/km are rather impressive due to the lower dew points which enhances the potential for strong winds to reach the surface. We have coordinated with the SPC to issue a tornado watch given the environment signatures for potential spin ups/rotation along the approaching QLCS. Previous discussion... GOES16 water vapor shows our compact yet positively shortwave trough progressing across the Upper Great Lakes nearing Lake Huron. Given how far back this shortwave is, it's no surprise the attendant cold front is still far away progressing across southern Canada into the Ohio Valley. If the CAMS are right and we stay mainly dry ahead of the cold front, southwesterly flow this afternoon should allow temperatures to warm nicely into the mid to upper 70s with even the first 80 degree temperatures readings for the Hudson Valley. Dew points are also on track to reach into the upper 50s to low 60s which would contribute to surface based instability. Latest HREF guidance shows MLCAPE values reaching 1000 - 1500J/kg (meager mid-level lapse rates under 7C/km looks to preclude high instability values) along with impressive effective shear values nearing 40-50kts which supports severe storms capable of damaging wind gusts. Lack of "thicker" instability may preclude larger hail (2"+ in diameter) but sufficient instability exists in the -10C to -30C layer with NCAPE values around 0.15 means that frequent lightning will also be a concern. The best 500hPa height falls arrive after 21 UTC across our western Mohawk Valley and southern Adirondack regions which is also when CAMS track the squall line into these areas. Latest HREF shows a "bulls-eye" of 2-5km updraft helicity values >150 m2/s focused in this region. This increases confidence that we may be dealing with a QLCS and any bowing segments that have rear inflow notches with 0-3km shear vectors oriented more perpendicular to the UDCZ could support a quick spin-up. The Mohawk Valley is notorious for enhance severe weather given the orientation of the terrain. Since the squall line should reach this region in addition to the southern Adirondacks, Upper Hudson Valley and western portions of the Capital Region during or shortly after peak heating hours (5pm to 8pm), we will keep a close eye on the squall line/QLCS for any potential embedded rotation. With the 500mb jet also expected to increase up to 50-70kts over our region late this afternoon into this evening, we agree with SPC's placement of the 5% tornado risk. Total rainfall should range 0.25 to 0.75" with locally higher up to 1 to 1.25" in areas hit with multiple storms. However, flooding is not anticipated given that the upper level winds are strong enough that the line of convection should be progressive. Even still, urbanized flooding or flooding in poor drainage areas is possible. The main convection should advance into the Capital region and areas south and west between 00 UTC and 03 UTC but it looks to weaken after 00 UTC as we lose daylight/instability. Showers in the wake of the main line of convection should dissipate by 06 UTC. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Compact shortwave should be to our east in New England by 12 UTC Saturday with upper level ridging and surface high pressure building into the Northeast in its wake. Northwest flow should advect in a drier air mass with dew points falling into the 40s through the day. It will be a pleasant day as skies should be mostly sunny with temperatures relatively cooler compared to Friday but still seasonable for mid-May. Highs should reach into the upper 60s to low to mid 70s. Canadian high pressure centered well to our north over the Hudson Bay will continue to dominate our weather pattern Saturday night with mostly clear skies and low winds. Radiational cooling should allow temperatures to fall into the 40s for most areas with near 50 degree readings in the valley. However, with a surface low in the Midwest intensifying as it heads northeastward, its 850hPa warm front should be pushing into the Southern Tier and parts of the Catskills, resulting in weak warm air advection starting after 06 UTC over our area. Thus, cloud coverage may increase over our area late in the night. Impressive compact, closed shortwave in the Plains will continues is eastward track on Sunday. Its associated surface low will also be tracking into MI with its warm front gradually lifting northward. With zonal flow in place aloft, the best CVA and warm air advection looks to hold off until late Sunday afternoon and especially Sunday night. Thus, Sunday should feature increasing clouds with slightly cooler temperatures than Saturday since we will be in the "cool air wedge" ahead of the approaching surface warm front. && .LONG TERM /MONDAY THROUGH FRIDAY/... There is the potential for an extended period of unsettled weather through the long term period, although there still is some uncertainty regarding the exact track and setup. Through the upcoming week, a large upper level low will be dropping across the Ohio Valley towards the mid Atlantic States. This will be a closed off upper level low that will eventually stall out along the eastern seaboard before finally lifting northeast towards New England by next weekend. 500 hpa heights look to be 2 to 3 STD below normal by midweek according to the 12z GEFS. At the same time, surface low pressure will be located off the eastern seaboard, which will likely have some tropical or sub-tropical characteristics. This feature will be lifting northward offshore and some of the moisture will get pulled into the upper level low stalled out near the region. As a result, there will be a prolonged period of repeated showers through the week, although the track of the upper level low will determine which areas see the most rainfall. For now, have gone with likely or categorical POPs to start the week for Monday, and lower POPs towards mid-week, as the upper level low shifts southward. However, if the upper level low were to remain closer, it could remain fairly showery and more cloudy across our area even into the midweek period. Eventually, POPs increase for the late week once again as the upper level low passes back over the area before exiting. There is the potential for some heavy rainfall, especially on Monday, when PWAT values get above 2 std above normal (according to the 12z GEFS). If repeated showers occur through the week, there could be some flooding concerns. Temperatures look cool to start the week due to the clouds/showers with mainly 50s for highs on Monday. Daytime temps should return to the 60s/70s for the mid to late week, and temps could be fairly warm if the upper level low is far enough away during the midweek period. Overnight lows should be mainly in the 40s and no frost/freeze concerns look to occur this week. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... With a warm front lifting north of the TAF sites, our region is located within the warm sector ahead of an approaching storm system. Flying conditions have returned to VFR for all sites with sct- bkn cigs around 3500-5000 ft and it should be mainly dry for the next. few hours. A few rogue showers/t-storms may start to develop by later this afternoon, but the bigger threat will be the approach of a line of showers/thunderstorms for the evening hours ahead of the storm's cold front. Some of these thunderstorms will contain very strong wind gusts and heavy downpours. Will include a TEMPO for IFR conditions with this line of convection and also include the possibility of winds gusting to 40 kts for all sites. Behind the line, flying conditions will return to VFR with winds switching to the west to northwest at 5 to 10 kts. Ceilings will be clearing out. Flying conditions should continue to be VFR into Saturday with just sct-bkn diurnal cumulus. North to northwest winds will be 5 to 10 kts through the day on Saturday. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. Slight Chance of SHRA. Sunday Night: High Operational Impact. Definite SHRA. Monday: High Operational Impact. Definite SHRA. Monday Night: High Operational Impact. Likely SHRA. Tuesday: Moderate Operational Impact. Chance of SHRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA. Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... A warm front will move across eastern New York and western New England this morning into the afternoon, as a milder and more humid air mass will be over the region. Showers and strong to potentially severe thunderstorms will impact the region in the mid afternoon into the early evening ahead of a cold front and an upper level disturbance. High pressure will build in on Saturday with seasonable temperatures. The RH values will only lower to 50 to 75 percent this afternoon with showers and thunderstorms moving in. The RH values will recover to close to 100 percent Saturday morning, and lower to 40 to 55 percent in the afternoon. The winds will be south to southwest at 10 to 20 mph today, and then veer to the west to northwest at 10 to 15 mph tonight. The winds will be north to northwest at 10 to 20 mph on Saturday. A soaking rainfall is likely today into tonight. Stronger wind gusts are possible in thunderstorms. && .HYDROLOGY... Widespread river or flash flooding issues with tonight's showers and thunderstorms is unlikely. A cold front progressing across the Northeast this evening will result in a line of rain and thunderstorms, leaving behind in 0.25 to 0.75 inches of rain with locally higher amounts around 1 inch. Runoff into rivers and streams will allow river levels to rise tonight into this weekend but should not reach flood stage. Any strong to severe thunderstorm tonight will likely result in heavy downpours and could lead to isolated flash flood or poor drainage flooding in low-lying, poor drainage or urban areas. However, given the dry antecedent conditions and high 1, 3 and 3 hourly flash flood guidance from the Northeast River Forecast Center, widespread flooding is not anticipated. The next chance for widespread rainfall arrives late Sunday night into the day on Monday. Since rivers will already be running above normal, we will be monitoring river levels closely. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Speciale/Wasula NEAR TERM...Speciale SHORT TERM...Speciale LONG TERM...Frugis AVIATION...Frugis FIRE WEATHER...Speciale HYDROLOGY...Speciale
Hazardous weather outlook, May 15, 7:02 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 702 PM EDT Fri May 15 2020 CTZ001-013-MAZ001-025-NYZ043-051>054-058>061-063>066-084-VTZ013>015- 161200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Washington-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southern Washington-Bennington- Western Windham-Eastern Windham- 702 PM EDT Fri May 15 2020 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Capital Region, the mid-Hudson Valley, the eastern Catskills and the central and southern Taconics in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures while following all local, state and CDC guidelines. NYZ032-033-038>042-047>050-082-083-161200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Northern Fulton-Southeast Warren- 702 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for east central New York and eastern New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 15, 7:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
704 PM EDT Fri May 15 2020
NYZ063>066-152345-
Eastern Dutchess-Western Ulster-Western Dutchess-Eastern Ulster-
704 PM EDT Fri May 15 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER AND CENTRAL
DUTCHESS COUNTIES...
At 704 PM EDT, a strong thunderstorm was located 7 miles east of
Grahamsville, or 13 miles north of Ellenville, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, New Paltz, Rhinebeck, Hyde Park, Pleasant Valley, Hurley,
Millbrook, Kerhonkson, Stanfordville, Tillson, Port Ewen, Staatsburg,
Olivebridge, Esopus, Rosendale, Marbletown, Denning, Cherrytown,
Rolling Meadows and Salt Point.
This includes Interstate 87 near exit 19.
LAT...LON 4180 7452 4187 7445 4190 7451 4196 7450
4195 7365 4171 7369
TIME...MOT...LOC 2304Z 273DEG 37KT 4189 7442
NASLocal storm report, May 15, 7:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
706 PM EDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 4 N POWNAL 42.81N 73.23W
05/15/2020 BENNINGTON VT 911 CALL CENTER
TREE AND WIRES DOWN ON CARPENTER HILL ROAD
&&
EVENT NUMBER ALY2002306
DBTLocal storm report, May 15, 7:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
715 PM EDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 N WILTON 43.18N 73.74W
05/15/2020 SARATOGA NY PUBLIC
ROOF SHEETING PEELED OFF OF A WAREHOUSE, LANDED ON A
VEHICLE
&&
EVENT NUMBER ALY2002307
DBTLocal storm report, May 15, 7:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG CHATHAM 42.36N 73.60W
05/15/2020 COLUMBIA NY PUBLIC
TWO LARGE TREES DOWNED
&&
EVENT NUMBER ALY2002308
DBTLocal storm report, May 15, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 1 NW KINDERHOOK 42.41N 73.72W
05/15/2020 M58 MPH COLUMBIA NY NYS MESONET
&&
EVENT NUMBER ALY2002309
DBTLocal storm report, May 15, 7:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG POLAND 43.23N 75.06W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREES DOWN ON STATE ROUTE 8
0444 PM TSTM WND DMG COLD BROOK 43.24N 75.04W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREES DOWN ON GRANT ROAD
0445 PM TSTM WND DMG 2 N COLD BROOK 43.27N 75.04W
05/15/2020 HERKIMER NY SOCIAL MEDIA
SEVERAL LARGE TREES AND LINES DOWN AT PARDEEVILLE ROAD
AND DAN DAVIS ROAD IN OHIO
0446 PM TSTM WND DMG 2 SE NORTHWOOD 43.33N 75.04W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREES AND WIRES DOWN ON BLACK CREEK ROAD
0450 PM TSTM WND GST 3 NE COLD BROOK 43.28N 74.99W
05/15/2020 M60 MPH HERKIMER NY NYS MESONET
0450 PM TSTM WND GST 3 NE COLD BROOK 43.28N 74.99W
05/15/2020 M62 MPH HERKIMER NY NYS MESONET
0455 PM TSTM WND DMG POLAND 43.22N 75.06W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREES AND WIRES DOWN ON SOUTH MAIN STREET, BLOCKING
BOTH LANES
0506 PM TSTM WND DMG 2 NNE DOLGEVILLE 43.13N 74.75W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREE DOWN ON A HOUSE AND CAR ON HOPSON ROAD
0508 PM TSTM WND DMG DOLGEVILLE 43.11N 74.77W
05/15/2020 HERKIMER NY 911 CALL CENTER
TREES AND WIRES DOWN ON STATE ROUTE 29
0525 PM TSTM WND DMG 4 WNW JOHNSTOWN 43.03N 74.45W
05/15/2020 FULTON NY TRAINED SPOTTER
LARGE PINE TREE DOWN BLOCKING RED SCHOOL HOUSE ROAD
0530 PM TSTM WND DMG 1 WNW MAYFIELD 43.11N 74.28W
05/15/2020 FULTON NY 911 CALL CENTER
TREES AND WIRES DOWN ON BEECH STREET
0555 PM TSTM WND DMG 5 NW RICHMONDVILLE 42.68N 74.64W
05/15/2020 SCHOHARIE NY 911 CALL CENTER
TREE ON WIRES ON WEST CLOVE ROAD
0559 PM TSTM WND DMG 1 S GREENFIELD CENTER 43.11N 73.85W
05/15/2020 SARATOGA NY 911 CALL CENTER
TREES AND WIRES DOWN ON GRANGE ROAD AND ROUTE 9N
0600 PM TSTM WND DMG 2 SE GREENFIELD CENTER 43.10N 73.82W
05/15/2020 SARATOGA NY 911 CALL CENTER
TREES AND WIRES DOWN ON DANIELS ROAD
0600 PM TSTM WND DMG 4 NNE SARATOGA SPRINGS 43.11N 73.75W
05/15/2020 SARATOGA NY DEPT OF HIGHWAYS
DOWNED TREES BLOCKING LANES ON INTERSTATE 87 NORTH OF
EXIT 15
0600 PM TSTM WND DMG 1 ESE WILTON 43.17N 73.72W
05/15/2020 SARATOGA NY METEOROLOGIST
TREE DOWN ON A HOUSE ON CRAW LANE
0600 PM TSTM WND DMG HICKEYS CORNERS 43.10N 73.71W
05/15/2020 SARATOGA NY RETIRED NWS EMP.
TREE DOWN
0600 PM TSTM WND DMG 1 N WILTON 43.18N 73.74W
05/15/2020 SARATOGA NY PUBLIC
ROOF SHEETING PEELED OFF OF A WAREHOUSE, LANDED ON A
VEHICLE
0602 PM TSTM WND DMG 3 NNE CHARLTON 42.98N 73.94W
05/15/2020 SARATOGA NY TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWN BLOCKING THE WESTBOUND LANES
OF ROUTE 67 AT SWEETMAN ROAD
0606 PM TSTM WND DMG 1 S WILTON 43.15N 73.74W
05/15/2020 SARATOGA NY 911 CALL CENTER
TREES DOWN ON NORTHERN PINES ROAD
0606 PM TSTM WND DMG GANSEVOORT 43.20N 73.65W
05/15/2020 SARATOGA NY TRAINED SPOTTER
MULTIPLE TREES UPROOTED AND POWER POLES SNAPPED; DAMAGE
OFF EXIT 16 OF I87 ON BALLARD ROAD
0613 PM TSTM WND DMG 3 NE GREENWICH 43.12N 73.45W
05/15/2020 WASHINGTON NY 911 CALL CENTER
TREES AND WIRES DOWN ON RYAN ROAD
0615 PM TSTM WND DMG FORT EDWARD 43.27N 73.58W
05/15/2020 WASHINGTON NY 911 CALL CENTER
3 LARGE TREES DOWN
0626 PM TSTM WND GST ALBANY INTL AP 42.75N 73.80W
05/15/2020 M58 MPH ALBANY NY ASOS
0635 PM TSTM WND DMG 2 E WILTON 43.17N 73.71W
05/15/2020 SARATOGA NY DEPT OF HIGHWAYS
DOWNED TREE ON INTERSTATE 87
0636 PM TSTM WND DMG 1 SE DELMAR 42.61N 73.82W
05/15/2020 ALBANY NY SOCIAL MEDIA
TREE DOWN BLOCKING ELSEMERE AVENUE AT FERNBANK AVENUE
0648 PM TSTM WND DMG 4 N POWNAL 42.81N 73.23W
05/15/2020 BENNINGTON VT 911 CALL CENTER
TREE AND WIRES DOWN ON CARPENTER HILL ROAD
0655 PM TSTM WND GST 1 NW KINDERHOOK 42.41N 73.72W
05/15/2020 M58 MPH COLUMBIA NY NYS MESONET
0702 PM TSTM WND DMG CHATHAM 42.36N 73.60W
05/15/2020 COLUMBIA NY PUBLIC
TWO LARGE TREES DOWNED
&&
EVENT NUMBER ALY2002281 ALY2002285 ALY2002289 ALY2002288 ALY2002282
ALY2002284 ALY2002283 ALY2002287 ALY2002286 ALY2002297 ALY2002290
ALY2002299 ALY2002291 ALY2002292 ALY2002300 ALY2002301 ALY2002304
ALY2002307 ALY2002293 ALY2002294 ALY2002305 ALY2002296 ALY2002295
ALY2002298 ALY2002302 ALY2002303 ALY2002306 ALY2002309 ALY2002308
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:48 PM EDT | Special Weather Statement | ALY | Lewis | 27 min |
| May 15, 4:06 PM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| May 15, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 64 min |
| May 15, 4:46 PM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 23 min |
| May 15, 4:58 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 21 min |
| May 15, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 51 min |
| May 15, 5:42 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Warren and 1 more | 48 min |
| May 15, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 42 min |
| May 15, 6:09 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| May 15, 6:16 PM EDT | Tornado Warning | ALY | Washington | 29 min |
| May 15, 6:20 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie, Ulster | 25 min |
| May 15, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 38 min |
| May 15, 6:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 49 min |
| May 15, 6:42 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 33 min |
| May 15, 6:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 31 min |
| May 15, 7:04 PM EDT | Special Weather Statement | ALY | Dutchess, Ulster | 41 min |
| May 15, 7:09 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 51 min |
| May 15, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 47 min |
| May 15, 7:59 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 61 min |
Nearby
Tornado Warnings in New York, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.